Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 6, 2003, 1:03 AM EST for Dillon County, Marlboro County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2003, 1:03 AM EST (06:03 UTC)
- Expired
- Mar 6, 2003, 1:45 AM EST
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 117 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 060603
SVRILM
SCC033-069-060645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
103 AM EST THU MAR 6 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 145 AM EST
* AT 1259 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES
SOUTHWEST OF BROWNSVILLE...OR ABOUT 8 MILES NORTHEAST OF
FLORENCE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSVILLE AT 120 AM
OAK GROVE AT 125 AM
BINGHAM AT 135 AM
MINTURN AT 145 AM
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
LAT...LON 3465 7949 3448 7929 3428 7957 3431 7967
3435 7969 3440 7968 3443 7973
$$
DIGIORGIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:20 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 5, 9:20 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 920 PM EST WED MAR 5 2003 THUNDERSTORMS HAVE BOWED OUT ACROSS N GA THIS EVENING WHERE A NEW SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED. THIS ACTIVITY MOVING TO THE EAST AT ABOUT 50 KT. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA AFTER 06Z. WIND PROFILES INDICATING EXCELLENT VEERING WITH HEIGHT THROUGH ABOUT 06Z AND THEN PROFILES EXPECTED TO BECOME MORE UNIDIRECTIONAL. MID LEVEL WINDS OF 80+ KT. INSTABILITY IS ALMOST NON-EXISTENT THIS EVENING...BUT IT IS EXPECTED TO INCREASE 06Z-12Z TIME FRAME. MUCH OF THIS INSTABILITY APPEARS TO BE ELEVATED...BUT TOWARD MORNING...MODELS INDICATING INSTABILITY BECOMING MORE SURFACE BASED. ALSO...DEPTH OF MOISTURE INCREASING WITH TIME. I AM GOING TO GO FOR CATEGORICAL SHOWERS AND THUNDERSTORMS. SOME STORMS MAY CONTAIN GUSTY WINDS TO PERHAPS 30-35 KT BUT NOT EXPECTING ANY WIDESPREAD SEVERE WEATHER OVERNIGHT. STORMS MOVING QUICKLY AND NO TRAINING OF ACTIVITY AND SO RAINFALL AMOUNTS SHOULD BE GENERALLY HELD TO 1/2 INCH OR LESS. MARINE: WILL HOIST SMALL CRAFT ADVISORY WITH THIS PACKAGE AS MARGINAL SCA CONDITIONS ARE EXPECTED WITHIN 12 HRS. CURRENTLY S WIND 10 TO 15 KT AND SEAS OF 4 FT. GRADIENT WILL TIGHTEN OVERNIGHT IN ADVANCE OF COLD FRONT AND WITH STRONG WINDS DEVELOPING IN MID LEVELS OVERNIGHT...CONVECTION MAY BRING DOWN SOME GOOD WIND GUSTS TOWARD MORNING. WILL MAINTAIN MENTION OF FOG WITH DEWPOINTS IN THE LOWER 60S AND WATER TEMPS IN THE LOWER 50S. .ILM... NC...SCA AMZ250-252. SC...SCA AMZ254-256. DIGIORGI
Hazardous weather outlook, Mar 5, 6:30 PM EST, 6 hours 33 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-060300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 630 PM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA NEAR SUNRISE. THESE THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IN ADDITION...HEAVY RAIN MAY DEVELOP WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING. THE FRONT WILL PUSH SOUTH OF THE AREA BY THURSDAY EVENING AND THE CHANCE FOR THUNDERSTORMS WILL DIMINISH DURING THE DAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THURSDAY NIGHT THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF THE SKYWARN SPOTTER NETWORK IS NOT EXPECTED TONIGHT. DIGIORGI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:38 AM EST | Severe Thunderstorm Warning | ILM | Darlington | 52 min |
| Mar 6, 12:58 AM EST | Severe Thunderstorm Warning | ILM | Florence | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.